MAUDE Adverse Event Report: AESCULAP AG TENACULUM FORCEPS D:5/310MM; REUSABLE INSTRUMENTS

AESCULAP AG TENACULUM FORCEPS D:5/310MM; REUSABLE INSTRUMENTS
Model Number PO224R
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on-going.Additional information / investigation results will be provided in a supplemental report, if available.
 
Event or Problem Description
It was reported that there was an issue with a tenaculum forceps.The device bent/broke at a 90 degree angle while being used to grasp the uterus.The instrument was slowly backed out of the patient after the removal of the trocars without any further malfunction.There was a unknown delay due to the event.This occurred during a laparoscopic procedure.There was no described patient harm.Additional information has been requested.The adverse event is filed under xc reference (b)(4).
 
Event or Problem Description
No updates.
 
Additional Manufacturer Narrative
Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough failure description of the product is not possible.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Explanation and rationale: unfortunately due to a lack of data and without the product we cannot determine the exact root cause for the mentioned deviation.According to the quality standard, a production error and a material defect can most probably be excluded.If further investigations are required, the product should be provided for examination.Conclusion and root cause: no product available and therefore it is hardly possible to determine an exact conclusion and root cause.The exact cause cannot be determined.Based upon the investigations results a capa is not necessary.

Brand Name
TENACULUM FORCEPS D:5/310MM
Common Device Name
REUSABLE INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11517421
Report Number2916714-2021-00042
Device Sequence Number3412460
Product Code GEI
UDI-Device Identifier04046963331382
UDI-Public4046963331382
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
Report Date (Section F) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPO224R
Device Catalogue NumberPO224R
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/22/2021
Event Location Hospital
Date Report to Manufacturer02/22/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA03/18/2021